Saturday, January 06, 2007

What's wrong with me?

My symptoms:

1. Hot flashes
2. Irritability
3. Foul mouth, negative thoughts, and bad temper
4. Depression
5. Fatigue
6. Inability to sleep throughout the night
7. Night sweats
8. Always wanting to EAT MORE
9. Inability to concentrate more than two seconds
10. A preponderance of chin hairs that would take a lawn mower to eliminate
11. Constant thirst after eating everything in the house containing salt,
and the most serious symptom,
12. Inability to blog

I have been suffering from these symptoms for about a month and everybody is starting to ask "what's wrong with me". Well, I've finally figured it out. Ever since I read this, I have been feeling poorly. I thought it was just depression and stress from the holidays, but now I DON'T THINK SO.

It's because I decided to stop taking my Premarin (after being on HRT since 1989). Maybe I should have consulted my personal physician before stopping this lifesaving medicine but I really thought CNN knew what they were talking about. They didn't know that I would turn into this.


What's a woman to do? I thought after all these years I could get off the junkie trail with no problem. After all, I was able to stop smoking over five years ago. I was able to stop drinking caffeinated cokes and teas with no problem. I was able to stop eating fatty, fried foods without losing sleep over it. Those HRT pills were what was keeping me a nice, sane person. In fact, until 1989, I was a regular b**ch. Just ask my kids and husband! Then I got my first patch, the world heard a sigh of relief, and I got mellow.

Now I'm back to my old self and I don't like it.

I thought by having seven cats, and being able to pet them at will, my symptoms would be relieved. Not so. In fact, they're making them worse. I wake up at night and find at least four of them in bed with me. Have you ever slept with a blast furnace that sits on your chest, purrs in your face, licks you, and demands that you get up and play with them at 2:00 a.m.?

I keep thinking that I can be strong and I can survive this latest assault on my sanity because I AM WOMAN. But, I've alienated everybody within a three-block area, especially husband. Is it really worth the risk of breast cancer to again be the neighborhood b**ch?

If I don't get better pretty soon, I'm going to give in and start taking those pretty purple pills again. All these symptoms will disappear and I will become mellow again. Most importantly, I will be able to blog without writing about menopausal symptoms.

P.S. What's the sweetest phone call you could ever receive? The phone rings, you pick up the receiver and hear, "Grandma, will you come visit me?" from your 2-3/4 y/o granddaughter. Makes a hormone-free, stressed-out woman want to cry.

15 Comments:

At January 06, 2007 5:14 AM, Blogger susan said...

Well, I was wondering...

I visited your daughter's blog, and after reading they had all been sick, I thought you might have gotten the bug. I even visited your husband's blog, but he didn't mention anything about you being sick...

My GYN said the benefits of HRT far outweigh the risks, and to stay on it! Sounds good to me.

Thanks for your sweet comments on my blog! Take your pills and start a BLUE project for that grandson - if you sew or crochet? Or even better, go shopping for little blue pjs or blankies...

Hope you get to feeling better soon.

Now I wonder what happened to Sandy?

 
At January 06, 2007 7:27 AM, Blogger Tomas Dennis said...

Motherkitty is not as bad as she is implying. Yes she has used bad language toward me but I am a big boy and I do not let those things bother me. I have mentioned to her that foul language is not nice. Motherkitty is keeping very busy and her medication is her business. She is right that she was a handful to live with when she was young but I came to her as a flower child and all I wanted was peace on the planet.
Take care Motherkitty.

 
At January 06, 2007 7:56 AM, Anonymous Rhea said...

Sounds like a rough time. I have not yet had any symptoms of menopause. I am 48. I am getting ready...

 
At January 06, 2007 8:34 AM, Blogger Alissa said...

I guess you just have to weigh the risks and the benefits and make a decision. Perhaps there is another medication you can take? One that just could help you to relax when you needed it? Maybe a glass of wine a dinner each evening. Maybe you need dinner at Pattis? Or maybe you just need to visit those grandchildren more often!

Keep your chin up!

 
At January 06, 2007 10:16 AM, Blogger Alipurr said...

Mom, I think it might be a good time to research things like Estroven and other hormone replacement alternatives. Who knows, one may work for you. I am not saying, don't go back to what you are taking. I am just saying, I have always heard about natural alternatives to hormone replacement. It is worth looking into, at least. You have not seemed extra emotional or moody to me, just quiet. But then again, if you are like me, sometimes when things don't seem to be going well, being still and quiet is the thing I like to do. I love you, Mom, and you will work through this. We are all feeling better, and Dancer Girl pretty much felt like herself the next morning, which of course made us question why the doc gave her the meds. Oh, well.

 
At January 06, 2007 10:17 AM, Blogger Alipurr said...

Oh, yeah, that is a beautiful picture of Little One, by the way. I love it! You can send me a copy. :)

 
At January 06, 2007 12:33 PM, Blogger Abandoned in Pasadena said...

Susan...I've just been sick, but am doing better.

Motherkitty...HRT worked the opposite for me. I had no menopausal symtoms when I was put on HRT, but within a week of treatment I turned into a real b**ch. My GYN tried to adjust the hormones with no success so I abandoned the HRT treatment. Maybe I'll die sooner, but all those around me (including myself) are happier now. *LOL*

Do what works best for you...take your premarin...what harm can it do? Or talk to your GYN. Maybe these symtoms will pass in a month or two.

Loved you then...
love you now,
Sandy

 
At January 06, 2007 12:36 PM, Blogger Abandoned in Pasadena said...

Oh...and I forgot to mention that the picture was sooooo cute that I copied it.

 
At January 06, 2007 2:41 PM, Blogger Susie said...

I just thought you were being extra quiet. You seem the very same loving and supportive friend you've been all along.
What an adorable picture!
I'll email you soon!
((hugs))

 
At January 07, 2007 3:07 PM, Blogger jellyhead said...

Motherkitty, I'm sorry to hear you've been feeling crappy. No wonder you haven't felt like blogging.

I agree with Sandy - talk to your doc. You may find that returning to your HRT, even at a lower dose than your previous one, may settle your symptoms. Some of the plant-based oestrogens may relieve your symptoms a little, too (though make sure you talk to your doc about which brand, because I know here in Australia clinical trials showed many were no better than placebo)

If it is mainly the sweats/hot flashes/disturbed sleep (usually all resulting from the same overheating mechanism) that are bugging you, there are some other, non-HRT meds you can try.

Whatever you do - know that we are all thinking of you. Feel better soon!

 
At January 07, 2007 4:25 PM, Blogger Kerri said...

I'm sorry you're having a rough time MK. Have you had your blood sugar checked lately? If not, I think it might be a good idea.
I stopped taking Premarin when the warnings first began, several years ago. I was lucky and didn't suffer any adverse affects.
How nice to have Jelly as a blogfriend...your own personal blog Dr. to give you advise! Isn't she sweet?
A call from a precious granddaughter is certainly a picker-upper. What an adorable picture.
I'm wishing you a very happy and healthy New Year and may God bless you dear friend.

 
At January 08, 2007 12:50 AM, Blogger JUST A MOM said...

OOOOOOOOOOOOooo yes I tried tha ttoo. It does not work AND NOW after we go off and go crazy they say oh no it is false. OH great, so I went back on. My family kinda like me again. Good luck

 
At January 08, 2007 9:23 AM, Blogger Franny said...

OH that is so sweet!

 
At January 08, 2007 9:31 AM, Blogger Janet C. said...

Yeap know the feeling. My OB won't give me the stuff cause I have a blood clotting disorder.
So I having been suffering through it.
Hey there's my buddy susan. Hi Susan.

 
At January 08, 2007 10:16 AM, Blogger Smalltown RN said...

Hello my friend....

Oh my gosh...I am so not looking forward to all of this...I am so sorry you are having a rough time. But I agree with your daughter and the doctor...there are alternatives to help with the night sweats and insomnia and also mood. I am told diet changes help as well. So don't dispare I am sure you will find something that works...just know you have a load of friends out here rooting for you!!!

I'll email you when I get up.

Have a grand day!!!!!!p.s. Thank YOU for the kind words on my blog this morning...you I was thinking about that whole thing and I will email you my thoughts on the topic.

 

Post a Comment

Links to this post:

Create a Link

<< Home